Jul 14, 2005
I have been positive since 1996 and only on a couple regimens to date. Currently I am on Epivir, Ziagen, Viramune. I am also taking Tenofovir for Hep B coinfection. Elevated triglycerides and cholesterol have always been a problem. But with diet/exercise and tricor and pravachol they finally seem to be in check. However, in the past six months I have been developing lipomas on my chest, back, arms, and thighs. I seem to be getting more and more of these all the time. Are these coming from the meds or just the progression of the disease for some people? Is there anything that can be done to get rid of these apart from surgery? Thanks.
| Response from Dr. Henry
Your regimen would have a generally low rate of fat problems/lipodystrophy so I am not sure if switching your HIV meds would help much. I have had some patients who developed lipomas and then the number/size stabilized or even improved spontaneously so the natural history can be quite variable. There is no medical treatment for lipomas that can be recommended with any confidence. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Sore Throat After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.